Alert archive / Minnesota / Wind Chill Advisories in 2016

Wind Chill Advisory 11, NWS Grand Forks, ND

December 12, 201617 counties in North Dakota; 18 counties in Minnesota

NWS Grand Forks, ND issued this wind chill advisory at Dec 12, 2016, 3:28 PM CST for 17 counties in North Dakota; 18 counties in Minnesota. It took effect at Dec 12, 2016, 6:00 PM CST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Dec 12, 2016, 3:28 PM CST (21:28 UTC)
In effect from
Dec 12, 2016, 6:00 PM CST
Expired
Dec 13, 2016, 10:06 AM CST
In force
16 hr
Issued by
NWS Grand Forks, ND
All 35 counties

Becker County, MN, Beltrami County, MN, Clay County, MN, Clearwater County, MN, Grant County, MN, Hubbard County, MN, Kittson County, MN, Lake of the Woods County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Otter Tail County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Wadena County, MN, Wilkin County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 32 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

International Fa, MN (KINL), launched 12:00Z, 9.5 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 12:00Z on 2016-12-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 12:00Z on 2016-12-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
494 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

550 
WWUS43 KFGF 122128
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
328 PM CST MON DEC 12 2016

MNZ001>005-007-008-013>015-022-027-NDZ006>008-014>016-024-026>030-
038-039-054-131800-
/O.NEW.KFGF.WC.Y.0011.161213T0000Z-161213T1800Z/
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-
PENNINGTON-RED LAKE-EAST POLK-MAHNOMEN-WEST BECKER-TOWNER-
CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...ADA...
TWIN VALLEY...HALSTAD...MOORHEAD...HALLOCK...KARLSTAD...
LANCASTER...ROSEAU...WARROAD...GREENBUSH...WARREN...STEPHEN...
ARGYLE...NEWFOLDEN...MIDDLE RIVER...GRYGLA...THIEF RIVER FALLS...
RED LAKE FALLS...FOSSTON...FERTILE...MCINTOSH...ERSKINE...
MAHNOMEN...NAYTAHWAUSH...WAUBUN...DETROIT LAKES...CANDO...
LANGDON...CAVALIER...WALHALLA...DRAYTON...PEMBINA...NECHE...
ST. THOMAS...FORT TOTTEN...MADDOCK...LEEDS...MINNEWAUKAN...
DEVILS LAKE...GRAFTON...PARK RIVER...NEW ROCKFORD...LAKOTA...
MCVILLE...ANETA...TOLNA...GRAND FORKS...COOPERSTOWN...FINLEY...
HOPE...MAYVILLE...HILLSBORO...HATTON...PORTLAND...VALLEY CITY...
FARGO...EDINBURG...ADAMS...LANKIN
328 PM CST MON DEC 12 2016

...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING UNTIL
NOON CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TUESDAY. 

* WIND CHILL VALUES...WILL RANGE FROM 25 TO 30 BELOW ZERO BETWEEN
  6 PM THIS EVENING AND NOON TUESDAY...WITH THE COLDEST WIND
  CHILLS OCCURRING BETWEEN 6 AND 10 AM TUESDAY.

* IMPACTS...THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS 
  LITTLE AS 30 MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

MNZ006-009-016-017-023-024-028>032-040-NDZ049-052-053-131600-
/O.NEW.KFGF.WC.Y.0011.161213T0300Z-161213T1600Z/
LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER-SOUTH BELTRAMI-
SOUTH CLEARWATER-HUBBARD-EAST BECKER-WILKIN-WEST OTTER TAIL-
EAST OTTER TAIL-WADENA-GRANT-RANSOM-SARGENT-RICHLAND-
INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...REDBY...PONEMAH...
BAGLEY...CLEARBROOK...BEMIDJI...ALIDA...EBRO...LAKE ITASCA...
LONG LOST LAKE...LOWER RICE LAKE...ROY LAKE...UPPER RICE LAKE...
PARK RAPIDS...WOLF LAKE...BRECKENRIDGE...FERGUS FALLS...PERHAM...
NEW YORK MILLS...PARKERS PRAIRIE...HENNING...BATTLE LAKE...
WADENA...MENAHGA...ELBOW LAKE...HOFFMAN...ASHBY...HERMAN...
BARRETT...LISBON...ENDERLIN...GWINNER...MILNOR...FORMAN...
RUTLAND...WAHPETON
328 PM CST MON DEC 12 2016

...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 AM
CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO
10 AM CST TUESDAY. 

* WIND CHILL VALUES...WILL RANGE FROM 20 TO 30 BELOW ZERO BETWEEN
  9 PM THIS EVENING AND 10 AM TUESDAY...WITH THE COLDEST WIND
  CHILLS OCCURRING BETWEEN 6 AND 8 AM TUESDAY.

* IMPACTS...THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS 
  LITTLE AS 30 MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

LEE
4 follow-up statements
049 
WWUS43 KFGF 130107
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
707 PM CST MON DEC 12 2016

MNZ001>005-007-008-013>015-022-027-NDZ006>008-014>016-024-026>030-
038-039-054-131800-
/O.CON.KFGF.WC.Y.0011.000000T0000Z-161213T1800Z/
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-
PENNINGTON-RED LAKE-EAST POLK-MAHNOMEN-WEST BECKER-TOWNER-
CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...ADA...
TWIN VALLEY...HALSTAD...MOORHEAD...HALLOCK...KARLSTAD...
LANCASTER...ROSEAU...WARROAD...GREENBUSH...WARREN...STEPHEN...
ARGYLE...NEWFOLDEN...MIDDLE RIVER...GRYGLA...THIEF RIVER FALLS...
RED LAKE FALLS...FOSSTON...FERTILE...MCINTOSH...ERSKINE...
MAHNOMEN...NAYTAHWAUSH...WAUBUN...DETROIT LAKES...CANDO...
LANGDON...CAVALIER...WALHALLA...DRAYTON...PEMBINA...NECHE...
ST. THOMAS...FORT TOTTEN...MADDOCK...LEEDS...MINNEWAUKAN...
DEVILS LAKE...GRAFTON...PARK RIVER...NEW ROCKFORD...LAKOTA...
MCVILLE...ANETA...TOLNA...GRAND FORKS...COOPERSTOWN...FINLEY...
HOPE...MAYVILLE...HILLSBORO...HATTON...PORTLAND...VALLEY CITY...
FARGO...EDINBURG...ADAMS...LANKIN
707 PM CST MON DEC 12 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY...

* WIND CHILL VALUES...EXPECT WIND CHILLS TO RANGE FROM 25 BELOW
  ZERO TO 35 BELOW ZERO UNTIL NOON TUESDAY...WITH THE COLDEST WIND
  CHILLS OCCURRING BETWEEN 5 AND 8 AM TUESDAY.

* IMPACTS...THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS 
  LITTLE AS 30 MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

MNZ006-009-016-017-023-024-028>032-040-NDZ049-052-053-131600-
/O.CON.KFGF.WC.Y.0011.161213T0300Z-161213T1600Z/
LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER-SOUTH BELTRAMI-
SOUTH CLEARWATER-HUBBARD-EAST BECKER-WILKIN-WEST OTTER TAIL-
EAST OTTER TAIL-WADENA-GRANT-RANSOM-SARGENT-RICHLAND-
INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...REDBY...PONEMAH...
BAGLEY...CLEARBROOK...BEMIDJI...ALIDA...EBRO...LAKE ITASCA...
LONG LOST LAKE...LOWER RICE LAKE...ROY LAKE...UPPER RICE LAKE...
PARK RAPIDS...WOLF LAKE...BRECKENRIDGE...FERGUS FALLS...PERHAM...
NEW YORK MILLS...PARKERS PRAIRIE...HENNING...BATTLE LAKE...
WADENA...MENAHGA...ELBOW LAKE...HOFFMAN...ASHBY...HERMAN...
BARRETT...LISBON...ENDERLIN...GWINNER...MILNOR...FORMAN...
RUTLAND...WAHPETON
707 PM CST MON DEC 12 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST
TUESDAY...

* WIND CHILL VALUES...EXPECT WIND CHILLS TO RANGE FROM 25 BELOW
  ZERO TO 30 BELOW ZERO BETWEEN 9 PM THIS EVENING AND 10 AM
  TUESDAY...WITH THE COLDEST WIND CHILLS OCCURRING BETWEEN 5 AND 8
  AM TUESDAY.

* IMPACTS...THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS 
  LITTLE AS 30 MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
498 
WWUS43 KFGF 130514
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
1114 PM CST MON DEC 12 2016

MNZ006-009-016-017-023-024-028>032-040-NDZ049-052-053-131600-
/O.CON.KFGF.WC.Y.0011.000000T0000Z-161213T1600Z/
LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER-SOUTH BELTRAMI-
SOUTH CLEARWATER-HUBBARD-EAST BECKER-WILKIN-WEST OTTER TAIL-
EAST OTTER TAIL-WADENA-GRANT-RANSOM-SARGENT-RICHLAND-
INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...REDBY...PONEMAH...
BAGLEY...CLEARBROOK...BEMIDJI...ALIDA...EBRO...LAKE ITASCA...
LONG LOST LAKE...LOWER RICE LAKE...ROY LAKE...UPPER RICE LAKE...
PARK RAPIDS...WOLF LAKE...BRECKENRIDGE...FERGUS FALLS...PERHAM...
NEW YORK MILLS...PARKERS PRAIRIE...HENNING...BATTLE LAKE...
WADENA...MENAHGA...ELBOW LAKE...HOFFMAN...ASHBY...HERMAN...
BARRETT...LISBON...ENDERLIN...GWINNER...MILNOR...FORMAN...
RUTLAND...WAHPETON
1114 PM CST MON DEC 12 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST
TUESDAY...

* WIND CHILL VALUES...EXPECT WIND CHILLS TO RANGE FROM 25 BELOW
  ZERO TO 35 BELOW ZERO UNTIL 10 AM TUESDAY...WITH THE COLDEST
  WIND CHILLS OCCURRING AROUND 5 TO 8 AM TUESDAY.

* IMPACTS...THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS 
  LITTLE AS 30 MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

MNZ001>005-007-008-013>015-022-027-NDZ006>008-014>016-024-026>030-
038-039-054-131800-
/O.CON.KFGF.WC.Y.0011.000000T0000Z-161213T1800Z/
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-
PENNINGTON-RED LAKE-EAST POLK-MAHNOMEN-WEST BECKER-TOWNER-
CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...ADA...
TWIN VALLEY...HALSTAD...MOORHEAD...HALLOCK...KARLSTAD...
LANCASTER...ROSEAU...WARROAD...GREENBUSH...WARREN...STEPHEN...
ARGYLE...NEWFOLDEN...MIDDLE RIVER...GRYGLA...THIEF RIVER FALLS...
RED LAKE FALLS...FOSSTON...FERTILE...MCINTOSH...ERSKINE...
MAHNOMEN...NAYTAHWAUSH...WAUBUN...DETROIT LAKES...CANDO...
LANGDON...CAVALIER...WALHALLA...DRAYTON...PEMBINA...NECHE...
ST. THOMAS...FORT TOTTEN...MADDOCK...LEEDS...MINNEWAUKAN...
DEVILS LAKE...GRAFTON...PARK RIVER...NEW ROCKFORD...LAKOTA...
MCVILLE...ANETA...TOLNA...GRAND FORKS...COOPERSTOWN...FINLEY...
HOPE...MAYVILLE...HILLSBORO...HATTON...PORTLAND...VALLEY CITY...
FARGO...EDINBURG...ADAMS...LANKIN
1114 PM CST MON DEC 12 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY...

* WIND CHILL VALUES...EXPECT WIND CHILLS TO RANGE FROM 25 BELOW 
  ZERO TO 35 BELOW ZERO UNTIL NOON TUESDAY...WITH THE COLDEST 
  WIND CHILLS OCCURRING AROUND 5 TO 8 AM TUESDAY. 

* IMPACTS...THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS 
  LITTLE AS 30 MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
491 
WWUS43 KFGF 130959
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
359 AM CST TUE DEC 13 2016

MNZ006-009-016-017-023-024-028>032-040-NDZ049-052-053-131600-
/O.CON.KFGF.WC.Y.0011.000000T0000Z-161213T1600Z/
LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER-SOUTH BELTRAMI-
SOUTH CLEARWATER-HUBBARD-EAST BECKER-WILKIN-WEST OTTER TAIL-
EAST OTTER TAIL-WADENA-GRANT-RANSOM-SARGENT-RICHLAND-
INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...REDBY...PONEMAH...
BAGLEY...CLEARBROOK...BEMIDJI...ALIDA...EBRO...LAKE ITASCA...
LONG LOST LAKE...LOWER RICE LAKE...ROY LAKE...UPPER RICE LAKE...
PARK RAPIDS...WOLF LAKE...BRECKENRIDGE...FERGUS FALLS...PERHAM...
NEW YORK MILLS...PARKERS PRAIRIE...HENNING...BATTLE LAKE...
WADENA...MENAHGA...ELBOW LAKE...HOFFMAN...ASHBY...HERMAN...
BARRETT...LISBON...ENDERLIN...GWINNER...MILNOR...FORMAN...
RUTLAND...WAHPETON
359 AM CST TUE DEC 13 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

* WIND CHILL VALUES...EXPECT WIND CHILLS TO RANGE FROM 25 BELOW 
  ZERO TO 35 BELOW ZERO UNTIL 10 AM TUESDAY...WITH THE COLDEST 
  WIND CHILLS OCCURRING AROUND 5 TO 8 AM TUESDAY.

* IMPACTS...THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS 
  LITTLE AS 30 MINUTES TO EXPOSED SKIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

MNZ001>005-007-008-013>015-022-027-NDZ006>008-014>016-024-026>030-
038-039-054-131800-
/O.CON.KFGF.WC.Y.0011.000000T0000Z-161213T1800Z/
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-
PENNINGTON-RED LAKE-EAST POLK-MAHNOMEN-WEST BECKER-TOWNER-
CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...ADA...
TWIN VALLEY...HALSTAD...MOORHEAD...HALLOCK...KARLSTAD...
LANCASTER...ROSEAU...WARROAD...GREENBUSH...WARREN...STEPHEN...
ARGYLE...NEWFOLDEN...MIDDLE RIVER...GRYGLA...THIEF RIVER FALLS...
RED LAKE FALLS...FOSSTON...FERTILE...MCINTOSH...ERSKINE...
MAHNOMEN...NAYTAHWAUSH...WAUBUN...DETROIT LAKES...CANDO...
LANGDON...CAVALIER...WALHALLA...DRAYTON...PEMBINA...NECHE...
ST. THOMAS...FORT TOTTEN...MADDOCK...LEEDS...MINNEWAUKAN...
DEVILS LAKE...GRAFTON...PARK RIVER...NEW ROCKFORD...LAKOTA...
MCVILLE...ANETA...TOLNA...GRAND FORKS...COOPERSTOWN...FINLEY...
HOPE...MAYVILLE...HILLSBORO...HATTON...PORTLAND...VALLEY CITY...
FARGO...EDINBURG...ADAMS...LANKIN
359 AM CST TUE DEC 13 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WIND CHILL VALUES...EXPECT WIND CHILLS TO RANGE FROM 25 BELOW 
  ZERO TO 35 BELOW ZERO UNTIL NOON TUESDAY...WITH THE COLDEST 
  WIND CHILLS OCCURRING AROUND 5 TO 8 AM TUESDAY.

* IMPACTS...THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS 
  LITTLE AS 30 MINUTES TO EXPOSED SKIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
522 
WWUS43 KFGF 131606
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
1006 AM CST TUE DEC 13 2016

MNZ001>005-007-008-013>015-022-027-NDZ006>008-014>016-024-026>030-
038-039-054-131715-
/O.CAN.KFGF.WC.Y.0011.000000T0000Z-161213T1800Z/
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-
PENNINGTON-RED LAKE-EAST POLK-MAHNOMEN-WEST BECKER-TOWNER-
CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...ADA...
TWIN VALLEY...HALSTAD...MOORHEAD...HALLOCK...KARLSTAD...
LANCASTER...ROSEAU...WARROAD...GREENBUSH...WARREN...STEPHEN...
ARGYLE...NEWFOLDEN...MIDDLE RIVER...GRYGLA...THIEF RIVER FALLS...
RED LAKE FALLS...FOSSTON...FERTILE...MCINTOSH...ERSKINE...
MAHNOMEN...NAYTAHWAUSH...WAUBUN...DETROIT LAKES...CANDO...
LANGDON...CAVALIER...WALHALLA...DRAYTON...PEMBINA...NECHE...
ST. THOMAS...FORT TOTTEN...MADDOCK...LEEDS...MINNEWAUKAN...
DEVILS LAKE...GRAFTON...PARK RIVER...NEW ROCKFORD...LAKOTA...
MCVILLE...ANETA...TOLNA...GRAND FORKS...COOPERSTOWN...FINLEY...
HOPE...MAYVILLE...HILLSBORO...HATTON...PORTLAND...VALLEY CITY...
FARGO...EDINBURG...ADAMS...LANKIN
1006 AM CST TUE DEC 13 2016

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE
WIND CHILL ADVISORY. WIND CHILLS AT ALL BUT A FEW ISOLATED SPOTS
HAVE RISEN ABOVE THE -25 MARK. TEMPERATURES WILL CONTINUE TO RISE
THROUGH THE NEXT FEW HOURS AND INTO THE AFTERNOON. 

$$

MNZ006-009-016-017-023-024-028>032-040-NDZ049-052-053-131715-
/O.EXP.KFGF.WC.Y.0011.000000T0000Z-161213T1600Z/
LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER-SOUTH BELTRAMI-
SOUTH CLEARWATER-HUBBARD-EAST BECKER-WILKIN-WEST OTTER TAIL-
EAST OTTER TAIL-WADENA-GRANT-RANSOM-SARGENT-RICHLAND-
INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...REDBY...PONEMAH...
BAGLEY...CLEARBROOK...BEMIDJI...ALIDA...EBRO...LAKE ITASCA...
LONG LOST LAKE...LOWER RICE LAKE...ROY LAKE...UPPER RICE LAKE...
PARK RAPIDS...WOLF LAKE...BRECKENRIDGE...FERGUS FALLS...PERHAM...
NEW YORK MILLS...PARKERS PRAIRIE...HENNING...BATTLE LAKE...
WADENA...MENAHGA...ELBOW LAKE...HOFFMAN...ASHBY...HERMAN...
BARRETT...LISBON...ENDERLIN...GWINNER...MILNOR...FORMAN...
RUTLAND...WAHPETON
1006 AM CST TUE DEC 13 2016

...WIND CHILL ADVISORY HAS EXPIRED...

A FEW ISOLATED SPOTS ARE STILL AT THE -25 MARK, BUT TEMPERATURES
WILL CONTINUE TO RISE IN THE NEXT FEW HOURS AND WIND CHILL
CRITERIA WILL NOT BE MET. THE ADVISORY HAS EXPIRED.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this wind chill advisory went out at Dec 12, 2:49 PM CST, 39 minutes earlier.

Area forecast discussion, Dec 12, 2:49 PM CST, 39 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
249 PM CST Mon Dec 12 2016

.SHORT TERM...(This evening through Tuesday)

Issued at 249 PM CST Mon Dec 12 2016

Main issue to deal with off the bat will be wind chills.

The main area of snow from earlier today has moved towards south
central Minnesota and out of the area. A decent area of clearing has
moved in behind it providing for some sunshine this afternoon across
a good chunk of the area. This clearing will continue to push south
and east through the late afternoon. Even with less cloud cover than
last night, winds will turn more westerly and remain breezy, and in
conjunction with 850 mb cold advection decreasing, will help keep
low temperatures from dropping off too drastically...but still
plenty cold in the 5-15 below zero range. With the increase in wind
speeds, wind chills of 25-30 below are expected so have hoisted a
Wind Chill Advisory for the entire area from this evening into late
Tuesday morning.

Some sunshine will continue to be possible early Tuesday before
another area of clouds pushes in. High temperatures should be
similar to to Monday along with wind chills gradually improving
throughout the day.

.LONG TERM...(Tuesday night through Monday)

Issued at 249 PM CST Mon Dec 12 2016

Tuesday night through Thursday...Another surge of cold air coming in
Tuesday night will bring highs back down to near the zero mark on
Wednesday. With west to northwest winds there could be a continued
chance for snow in the extreme northeastern CWA thanks to lake
effect, but otherwise the period will be dry. Winds will also be
fairly breezy behind the front, so will continue to keep a patchy
blowing snow mention during the day on Wednesday, more for minor
drifting than anything else. With the surface high overhead and some
expected clearing, cold lows in the teens below zero will be
possible Wednesday night. The high will shift off to the east on
Thursday, and although temps will not rise too much during the day,
there should be some recovery for temps Thursday night.

Friday through Monday...The next shortwave trough begins to dig into
the Northern Rockies and Plains, with the mid level baroclinic
zone lifting into our southern counties Friday. Most deterministic
models and ensemble members have precip in at least our southern
counties, so kept likely POPs going. The snow should taper off
quickly on Saturday as high pressure builds in, but leaving behind
some of the coldest air so far. Highs on Saturday will be below
zero area-wide and lows Sunday morning nearing or even below the
-20 mark. Winds will shift to the south and recovery will begin
later in the day on Sunday. The GFS brings a shortwave trough into
ND for Monday, but seems to be an outlier. Will keep the beginning
of next week dry for now, with temperatures climbing back closer
to seasonal averages.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)

Issued at 1254 PM CST Mon Dec 12 2016

Light snow at KFAR, KTVF, and KBJI will quickly exit an hour or
two after issuance time as the main area of snow moves south and
east of the area. MVFR ceilings may also linger into the late
afternoon in these areas before clearing pushes in. Otherwise,
northwest winds with gusts up to 20 kts or so (mainly KDVL) will
persist with VFR conditions at all sites by this evening and for
the remainder of the period.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...None.
MN...None.
&&

SHORT TERM...Lee
LONG TERM...JR
AVIATION...Lee
Hazardous weather outlook, Dec 12, 4:00 AM CST, 11 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
400 AM CST MON DEC 12 2016

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-131000-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
400 AM CST MON DEC 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA, WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

WIND CHILLS OF 25 BELOW TO 30 BELOW ZERO WILL OCCUR OVER THE
DEVILS LAKE BASIN THIS MORNING. AS WEST NORTHWEST WINDS INCREASE
BY LATE MORNING INTO THE AFTERNOON, PATCHY BLOWING AND DRIFTING
SNOW IS POSSIBLE IN OPEN AREAS WEST OF THE RED RIVER VALLEY.
HAZARDOUS WIND CHILLS ARE EXPECTED AGAIN TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE COMBINATION OF COLD TEMPERATURES AND WIND MAY RESULT IN
HAZARDOUS WIND CHILLS AT TIMES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Local storm report, Dec 12, 11:03 AM CST, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1103 AM CST MON DEC 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             1 W MAYVILLE            47.50N 97.35W
12/12/2016  M1.4 INCH        TRAILL             ND   CO-OP OBSERVER

            24 HR SNOWFALL.

&&

WBARRETT
Local storm report, Dec 12, 11:04 AM CST, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1104 AM CST MON DEC 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             LISBON                  46.44N 97.68W
12/12/2016  M1.7 INCH        RANSOM             ND   CO-OP OBSERVER

            24 HR SNOWFALL.

&&

WBARRETT
Local storm report, Dec 12, 11:08 AM CST, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1108 AM CST MON DEC 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             3 SE BRECKENRIDGE       46.23N 96.54W
12/12/2016  M3.1 INCH        WILKIN             MN   CO-OP OBSERVER

            24 HR SNOWFALL.

&&

WBARRETT
Local storm report, Dec 12, 11:09 AM CST, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1109 AM CST MON DEC 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             LIDGERWOOD              46.07N 97.15W
12/12/2016  M2.3 INCH        RICHLAND           ND   CO-OP OBSERVER

            24 HR SNOWFALL.

&&

WBARRETT
Local storm report, Dec 12, 11:10 AM CST, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1110 AM CST MON DEC 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             SABIN                   46.78N 96.65W
12/12/2016  M1.1 INCH        CLAY               MN   CO-OP OBSERVER

            24 HR SNOWFALL.

&&

WBARRETT
Local storm report, Dec 12, 11:11 AM CST, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1111 AM CST MON DEC 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             ADA                     47.30N 96.51W
12/12/2016  M2.0 INCH        NORMAN             MN   CO-OP OBSERVER

            24 HR SNOWFALL.

&&

WBARRETT

Nearby

Wind Chill Advisories in Minnesota, 2016Wind Chill Advisories in North Dakota, 2016Every wind chill advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.